Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 420, NWS Atlanta, GA

August 21, 2009Hall County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 21, 2009, 10:58 PM EDT for Hall County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2009, 10:58 PM EDT (02:58 UTC)
Expired
Aug 21, 2009, 11:45 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Hall County, GA

The radar

The Atlanta radar (KFFC), 137 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1809 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1809 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 220258
SVRFFC
GAC139-220345-
/O.NEW.KFFC.SV.W.0420.090822T0258Z-090822T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1058 PM EDT FRI AUG 21 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND CENTRAL HALL COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 1145 PM EDT

* AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR   
  GAINESVILLE...MOVING NORTH AT 15 MPH. ANOTHER STRONG TO SEVERE 
  THUNDERSTORM...JUST SOUTHWEST OF MURRAYVILLE...WILL MERGE WITH 
  THIS THUNDERSTORM ACROSS NORTHERN HALL COUNTY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
  CLERMONT AND MURRAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE INDOORS 
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3451 8367 3446 8363 3423 8375 3428 8393
      3429 8392 3432 8395 3446 8391 3449 8387
      3450 8384 3450 8380 3451 8379
TIME...MOT...LOC 0256Z 199DEG 11KT 3431 8384

$$
2 follow-up statements
000 
WWUS52 KFFC 220315
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1115 PM EDT FRI AUG 21 2009

GAC139-220345-
/O.CON.KFFC.SV.W.0420.000000T0000Z-090822T0345Z/
HALL GA-
1115 PM EDT FRI AUG 21 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR NORTHERN HALL COUNTY...

AT 1113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS EXTENDED FROM 
MURRAYVILLE...TO GAINESVILLE...TO TWO MILES NORTHEAST OF 
LULA...MOVING NORTH AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CLERMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3450 8367 3441 8365 3435 8368 3437 8393
      3438 8393 3449 8387 3450 8384 3450 8380
      3451 8379
TIME...MOT...LOC 0314Z 199DEG 11KT 3436 8382

$$



19
000 
WWUS52 KFFC 220339
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1139 PM EDT FRI AUG 21 2009

GAC139-220348-
/O.EXP.KFFC.SV.W.0420.000000T0000Z-090822T0345Z/
HALL GA-
1139 PM EDT FRI AUG 21 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HALL COUNTY WILL BE 
ALLOWED TO EXPIRE AT 1145 PM EDT...

AT 1138 PM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH 
MODERATE RAIN CONTINUED ACROSS CENTRAL AND NORTHERN HALL 
COUNTY...BUT WERE NO LONGER INDICATED TO BE SEVERE.  THUS...THE 
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT 
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3450 8367 3441 8365 3435 8368 3437 8393
      3438 8393 3449 8387 3450 8384 3450 8380
      3451 8379
TIME...MOT...LOC 0338Z 199DEG 11KT 3443 8379

$$



19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:30 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 21, 10:30 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT FRI AUG 21 2009

.UPDATE...
UPDATED ZONES TO INCREASE POPS OVER MUCH OF THE CWA. SHOWERS AND
THUNDERSTORMS LINGERING AND SPREADING OUT OVER SOME AREAS. NO OTHER
CHANGES MADE AT THIS TIME.

(PREVIOUS)
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MODERATELY UNSTABLE TROPICAL AIR REMAINING OVER THE STATE THIS
AFTERNOON. CONVECTION SLOW TO GET STARTED...BUT POTENTIAL STILL
EXISTS AS UPPER TROUGH DEEPENS INTO THE MID MISSISSIPPI VALLEY
OVERNIGHT. MODELS AGREE THAT DRIER AIR SHOULD PUSH INTO THE
NORTHWEST CORNER BY SATURDAY MORNING...SPREADING EASTWARD DURING
THE DAY. HAVE TAPERED POPS OFF FROM THE NORTHWEST AFTER
MIDNIGHT...WITH ONLY LOW POPS REMAINING FOR THE EAST AND EAST
CENTRAL ON SATURDAY. AS UPPER TROUGH DIGS SOUTHWARD...THERE MAY BE
SOME MOISTURE LINGERING ACROSS THE HIGHER ELEVATIONS AND HAVE LEFT
MENTION OF CLOUDS FOR SATURDAY NIGHT IN THAT AREA. DRY FOR SUNDAY
AND SUNDAY NIGHT. MAV/MET TEMPERATURES LOOK OKAY AND HAVE DONE
ONLY A FEW TWEAKS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
NO CHANGES MADE TO THE EXTENDED. DRY FOR MONDAY...BUT MOISTURE
STARTS TO PUSH BACK INTO THE CWA ON TUESDAY. RIDGING BUILDING BACK
BRIEFLY BUT TROUGH DEVELOPING OVER THE NORTHEAST SHOULD PUSH A
FRONT INTO TENNESSEE BY THE END OF THE PERIOD.
&&

.AVIATION...
SHOWERS/TSTORMS SLOW TO DEVELOP THIS AFTERNOON...BUT WITH A
TROPICAL AIRMASS IN PLACE AND A FRONTAL BOUNDARY PUSHING SOUTHEAST
OUT OF THE TENNESSEE VALLEY...EXPECT AT LEAST SCATTERED CONVECTION
OVER THE CWA THROUGH THE EVENING. PLAN TO CONTINUE PREVIOUS FORECAST
TREND WITH VCSH AND PREVAILING CB AT MOST TAF SITES THROUGH THE
EVENING. WILL BACK OFF ON TEMPO THUNDER UNTIL WE SEE BETTER
DEVELOPMENT. OTHERWISE...LOOK FOR VFR CONDITIONS TO DOMINATE OUTSIDE
OF PRECIP AREAS...THEN LOWER INTO THE MVFR RANGE MUCH OF THE AREA BY
BY 09Z. COULD SEE ISOLATED CIGS AND VSBYS IN THE IFR RANGE TOWARD
DAYBREAK...BUT ANY IFR CONDITIONS THAT DO DEVELOP SHOULD  LIFT/BURN
OFF BY 14Z MOST AREAS. GENERALLY LIGHT SOUTHWEST/WEST WINDS
OVERNIGHT...BECOMING MORE WEST TO NORTHWEST LATE TONIGHT INTO
SATURDAY AS THE FRONT PUSHES THROUGH. WITH FRONT PROGGD INTO
SOUTHCENTRAL GEORGIA SATURDAY...EXPECT ANY CONVECTION TO BE SOUTH OF
TAF SITES.

49
&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  90  64  87  64 /  40  20  10   5   5
ATLANTA         69  86  65  86  64 /  40  10   5   5   5
BLAIRSVILLE     64  82  59  81  59 /  40  20  10   5  10
CARTERSVILLE    65  86  57  86  57 /  40  10  10   5  10
COLUMBUS        72  91  66  88  66 /  40  10   5   5   5
GAINESVILLE     66  85  65  84  64 /  40  20  10   5  10
MACON           72  90  64  91  63 /  40  20   5   5   5
ROME            68  89  61  87  60 /  40  10  10   5  10
PEACHTREE CITY  67  86  59  85  58 /  40  10   5   5   5
VIDALIA         73  89  65  91  63 /  40  30  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

41
Hazardous weather outlook, Aug 21, 6:25 AM EDT, 16 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 AM EDT FRI AUG 21 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
625 AM EDT FRI AUG 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A TROPICAL AIRMASS WILL REMAIN OVER MUCH OF THE SOUTHEASTERN U.S.
THROUGH TODAY...AS A COLD FRONT APPROACHES FROM THE GREAT LAKES
TO ARKANSAS. THE FRONTAL BOUNDARY WILL CROSS NORTH AND CENTRAL
GEORGIA EARLY SATURDAY.

.PRIMARY HAZARDS...
LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING ARE THE
PRIMARY HAZARDS THOUGH GUSTY WINDS ARE ALSO POSSIBLE WITH A FEW OF
THE STRONGER STORMS...THIS AFTERNOON AND EVENING.

.DISCUSSION...
MODERATE INSTABILITY WILL DEVELOP BY THIS AFTERNOON WITH CAPES
AROUND 1500 AND LIFTED INDICES NEAR -3...ALLOWING THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AS A WEAK SHORTWAVE PASSES THROUGH THE
AREA. LIGHT WINDS ALOFT AND RELATIVELY HIGH PRECIPITABLE WATER
VALUES WILL CONTRIBUTE TO LOCALLY HEAVY RAIN POTENTIAL...WITH SPOTTY
ONE OR TWO INCH RAINFALL AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF THUNDERSTORMS EXISTS OVER CENTRAL GEORGIA ON SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH MONDAY.
THUNDERSTORM CHANCES CREEP BACK INTO CENTRAL GEORGIA ON TUESDAY
AND WEDNESDAY...WITH STORMS BECOMING POSSIBLE ACROSS THE ENTIRE
AREA ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SIGNIFICANT WEATHER THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 21, 9:57 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
957 PM EDT FRI AUG 21 2009

GAZ030-041-220215-
957 PM EDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT CLOUD-TO-GROUND
LIGHTNING...WIND GUSTS TO 40 MPH...FREQUENT CLOUD-TO-GROUND
LIGHTNING...AND VERY HEAVY RAIN IN HARALSON AND POLK COUNTIES
UNTIL 1015 PM EDT...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS SOUTHERN POLK AND FAR NORTHERN
HARALSON COUNTY FROM JUST SOUTH OF ROCKMART TO CEDARTOWN...SOUTHWARD
TO FELTON AND EUBANK LAKE.

VERY HEAVY RAIN HAS REPEATEDLY MOVED ACROSS THIS AREA DURING THE
PAST HOUR. RAINFALL UP TO 1.5 INCHES HAS FALLEN ACROSS THIS AREA
DURING THE LAST HOUR AND AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS
LIKELY DURING THE NEXT HOUR...RESULTING IN FLOODING OF LOW-LYING AND
FLOOD PRONE AREAS.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HARALSON
AND POLK COUNTIES THROUGH 1015 PM EDT. THESE WIND GUSTS MAY PRODUCE
MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS
AROUND. IN ADDITION...FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED.  RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM
ELECTRICAL APPLIANCES AND TELEPHONES UNTIL THE STORMS HAVE PASSED.

19
Special weather statement, Aug 21, 10:07 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1007 PM EDT FRI AUG 21 2009

GAZ021-022-033-034-045-220230-
1007 PM EDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR VERY HEAVY RAIN...WIND GUSTS TO 40
MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING IN
DEKALB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES UNTIL
1030 PM EDT...

AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM COAL MOUNTAIN...TO ALPHARETTA...TO
ATLANTA...MOVING EAST AT 15 MPH.

RUNOFF FROM THESE STORMS WILL LIKELY CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND
UNDERPASSES. COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS ARE SUBJECT TO MINOR FLOODING.

STRONG WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.  THESE STORMS WILL ALSO PRODUCE
FREQUENT CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THE AREA SHOULD
REMAIN INDOORS AND AWAY FROM ELECTRICAL APPLIANCES UNTIL THE STORMS
HAVE PASSED.

19
Local storm report, Aug 21, 10:25 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT FRI AUG 21 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     DALLAS                  33.92N 84.84W
08/21/2009                   PAULDING           GA   PUBLIC

            3 TREES DOWN

&&

SLAMBACK
Special weather statement, Aug 21, 10:29 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1029 PM EDT FRI AUG 21 2009

GAZ031>033-041-044-220330-
1029 PM EDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND FREQUENT
CLOUD-TO-GROUND LIGHTNING IN HARALSON...PAULDING...COBB AND FULTON
COUNTIES UNTIL 1130 PM EDT...

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
PERSISTENT THUNDERSTORMS IN A WEST TO EAST ORIENTED BAND FROM
TALLAPOOSA...TO BUCHANAN...TO DALLAS...TO AUSTELL...TO
ATLANTA...DRIFTING VERY SLOWLY SOUTH AT 5 MPH.

DOPPLER RADAR RAINFALL ESTIMATES OF ONE TO TWO INCHES PER HOUR ARE
INDICATED WITH THIS ACTIVITY. TWO TO THREE INCHES OF RAIN HAS
ALREADY FALLEN IN PARTS OF THESE COUNTIES DURING THE LAST FEW HOURS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES.
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
ARE SUBJECT TO MINOR FLOODING.

IN ADDITION...THESE THUNDERSTORMS CONTINUE TO PRODUCE NUMEROUS
CLOUD-TO-GROUND LIGHTNING. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED
UNLESS IN AN EMERGENCY.

19
Special weather statement, Aug 21, 10:32 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT FRI AUG 21 2009

GAZ036>038-220300-
1032 PM EDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SOUTHERN
OCONEE...WESTERN OGLETHORPE AND CLARKE COUNTIES UNTIL 1100 PM EDT...

AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FARMINGTON...MOVING NORTHEAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
OCONEE...OGLETHORPE AND CLARKE COUNTIES THROUGH 1100 PM EDT.
RESIDENTS IN THE AREA SHOULD REMAIN INDOORS AND AWAY FROM ELECTRICAL
APPLIANCES AND TELEPHONES UNTIL THE STORM HAS PASSED.

19
Special weather statement, Aug 21, 10:45 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT FRI AUG 21 2009

GAZ014-015-022-023-033-034-045-220345-
1045 PM EDT FRI AUG 21 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN
DEKALB...GWINNETT...FORSYTH...HALL...DAWSON...SOUTHERN LUMPKIN AND
FULTON COUNTIES UNTIL 1145 PM EDT...

AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM DAHLONEGA...TO LAKE LANIER...TO
SNELLVILLE...TO REDAN...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

LOCALLY HEAVY RAIN MAY RESULT IN PONDING OF WATER AND BRIEF...MINOR
FLOODING OF LOW-LYING AND FLOOD PRONE AREAS.

19

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 8:13 PM EDTSevere Thunderstorm WarningFFCFloyd32 min
Aug 21, 8:28 PM EDTSevere Thunderstorm WarningFFCBartow, Polk32 min
Aug 21, 8:58 PM EDTSevere Thunderstorm WarningFFCBartow, Cobb, Paulding62 min
Aug 21, 9:04 PM EDTSevere Thunderstorm WarningFFCHaralson41 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.